Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 17, 2021, 4:01 PM EDT for Liberty County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 4:01 PM EDT (20:01 UTC)
- Expired
- Jul 17, 2021, 4:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
County Liberty County, FL
The radar
The Tallahassee radar (KTLH), 64 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 637 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
386
WWUS82 KTAE 172001
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
401 PM EDT Sat Jul 17 2021
FLZ026-172045-
Liberty FL-
401 PM EDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LIBERTY COUNTY
IN THE FLORIDA BIG BEND UNTIL 445 PM EDT...
At 400 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Blountstown, moving north at 5 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Woods and Jensen Place.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3036 8504 3036 8503 3037 8504 3038 8502
3038 8485 3020 8494 3020 8500
TIME...MOT...LOC 2000Z 178DEG 5KT 3027 8497
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 17, 3:32 PM EDT, 29 minutes earlier.
Area forecast discussion, Jul 17, 3:32 PM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 332 PM EDT Sat Jul 17 2021 .NEAR TERM [Through Sunday]... Convection has been focusing along the Big Bend this afternoon and pulsing up and down while producing pockets of localized heavy rainfall, frequent lightning, and outflow-boundary-driven gusty winds. The latter has also forced new cells in the region. Mesoscale boundary collisions should continue to be the primary lift mechanisms for additional storm development the remainder of the afternoon as they move slowly within the weak environmental steering flow. Precipitable Water values are generally 1.7" or less, so we expect mainly isolated coverage. However, the presence of mid-level dry air may enhance downdraft/gusty wind potential. Convective activity should gradually diminish after sunset with the loss of daytime heating, but looks to redevelop over our waters late tonight into early tomorrow morning. For Sunday, the subtropical ridge retreats eastward in response to a trough dropping down into the region from the northwest. Upper-level impulses rounding the trough axis should provide some support for scattered showers and thunderstorms that focus inland across the Tri-state area during peak heating hours. Some storms may be strong (isolated severe possible) and generally move from west to east. The flow aloft appears to be a bit stronger, so expect cell motion to be slightly faster than what we have seen recently. Hot and humid conditions continue through the near-term period, with high temperatures in the low 90s and lows in the low-mid 70s. Heat indices are forecast to range from the upper 90s to low 100s. .SHORT TERM [Sunday Night Through Monday Night]... The upper level trough and accompanying deep layer moisture will continue to dig into our area with the westward extending axis of the surface ridge dropping southward through central Florida. The result will ensure a very moist and increasingly unstable atmosphere. Forecast model soundings show PW's increasing to around or just over 2.0" by Monday afternoon. Rain chances will return to above seasonal levels with PoPs mostly in the categorical range (70- 80%). Lows will be in the lower 70s both nights with highs Monday in the upper 80s to around 90. .LONG TERM [Tuesday Through Saturday]... The wetter than normal pattern will continue with the presence of the upper trough and deep moisture. PW's stay elevated near 2.0" at least through Thursday. Daytime temperatures will be held down just a bit at least through Wednesday with highs mostly in the mid to upper 80s. Highs return to around 90 to lower 90s by the end of the week. Lows will mostly be in the lower 70s. && .AVIATION... [Through 18Z Sunday] Mainly VFR conds prevail thru the TAF outside of storms, for which there is a mention of thunder at all terminals this afternoon, (except ECP). As of 2pm ET, convection is focusing east and SE of TLH, where sudden wind gusts from outflow boundaries are possible over the next couple hrs. Activity should diminish after sunset, with a PROB30 for -TSRA at ECP from 15-18Z Sunday. && .MARINE... Generally light to moderate southeast to south winds will continue switching to a southwest to west wind beginning next week as high pressure shifts south into the southern Gulf of Mexico. Seas will be low in the absence of thunderstorms but winds and seas will locally increase in and around storms which are expected to increase in coverage next week as well. && .FIRE WEATHER... Hazardous fire weather is not a concern over the next several days. A wet pattern unfolds on Monday and persists through at least mid- week. && .HYDROLOGY... Several rivers are falling through action stage (Choctawhatchee, Ochlocknee, Aucilla) with the Suwanee expected to remain in action stage through the upcoming week. A wetter pattern is in store for the upcoming work week. Generally 1-1.5" of rainfall is expected over the next week with the bulk of that occurring next week. Localized nuisance flooding could occur in poor drainage areas underneath slow moving storms. Widespread flash flooding is not expected. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 91 73 91 73 / 20 60 10 70 40 Panama City 75 89 76 87 76 / 10 40 10 60 40 Dothan 72 89 72 87 72 / 10 60 30 80 50 Albany 74 92 74 91 72 / 10 60 30 80 50 Valdosta 73 92 72 91 72 / 30 60 20 70 30 Cross City 75 92 74 89 74 / 20 50 10 50 20 Apalachicola 76 89 76 86 76 / 20 30 10 50 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...IG SHORT TERM...Barry LONG TERM...Barry AVIATION...IG MARINE...Barry FIRE WEATHER...IG HYDROLOGY...Barry/Scholl
In the hours before
Special weather statement, Jul 17, 1:35 PM EDT, 2 hours 26 minutes before
Special Weather Statement National Weather Service Tallahassee FL 135 PM EDT Sat Jul 17 2021 FLZ017-018-171815- Inland Jefferson FL-Leon FL- 135 PM EDT Sat Jul 17 2021 ...SPECIAL WEATHER STATEMENT... At 135 PM EDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Woodville, moving northeast at 10 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Tallahassee, Apalachee Regional Park, Cody, Chaires, Chaires Crossroads, Wacissa Springs, Natural Bridge and Capitola. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3028 8416 3041 8422 3049 8404 3029 8397 TIME...MOT...LOC 1735Z 221DEG 10KT 3036 8413 IG3
Special weather statement, Jul 17, 2:15 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
215 PM EDT Sat Jul 17 2021
FLZ017-018-027-171900-
Inland Jefferson FL-Inland Wakulla FL-Leon FL-
215 PM EDT Sat Jul 17 2021
...SPECIAL WEATHER STATEMENT...
At 215 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodville. This storm was nearly stationary.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Woodville, Wakulla, Newport, Cody, Fanlew, Wacissa Springs and
Natural Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3017 8428 3031 8420 3038 8400 3022 8395
3020 8418
TIME...MOT...LOC 1815Z 247DEG 2KT 3030 8411
IG3Special weather statement, Jul 17, 2:34 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
234 PM EDT Sat Jul 17 2021
FLZ128-171915-
Coastal Taylor FL-
234 PM EDT Sat Jul 17 2021
...SPECIAL WEATHER STATEMENT...
At 234 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Steinhatchee, moving south at 5 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Bird Island, Blue Springs, Fish Creek, Howell Place and Cedar Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2971 8360 2986 8359 2986 8351 2979 8345
2969 8345
TIME...MOT...LOC 1834Z 356DEG 6KT 2978 8352
IG3Special weather statement, Jul 17, 2:49 PM EDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Tallahassee FL 249 PM EDT Sat Jul 17 2021 FLZ016-017-171930- Gadsden FL-Leon FL- 249 PM EDT Sat Jul 17 2021 ...SPECIAL WEATHER STATEMENT... At 249 PM EDT, Doppler radar was tracking a strong thunderstorm near Tallahassee Comm College, or 7 miles south of Midway, moving northwest at 10 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Midway, Tallahassee, Tallahassee Comm College, Springsax Park, Lake Bradford, Andrew, Gaither Community Center, Innovation Park, Tallahassee Regional A/P, Fort Braden and Helen. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3038 8463 3054 8440 3040 8428 3030 8439 TIME...MOT...LOC 1849Z 130DEG 8KT 3039 8442 IG3
Special weather statement, Jul 17, 3:34 PM EDT, 27 minutes before
Special Weather Statement National Weather Service Tallahassee FL 334 PM EDT Sat Jul 17 2021 FLZ016-017-027-172015- Gadsden FL-Inland Wakulla FL-Leon FL- 334 PM EDT Sat Jul 17 2021 ...SPECIAL WEATHER STATEMENT... At 333 PM EDT, Doppler radar was tracking a cluster of strong thunderstorms 10 miles southwest of Midway, moving northeast at 15 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Midway, Tallahassee, Tallahassee Comm College, Florida State University, Doak Campbell Stadium, Florida A And M, Lake Bradford, Lake Talquin, Brown House, Andrew, Bragg Stadium, Fort Braden, Leon County Civic Center, Kleman Plaza, Bloxham, Innovation Park, Tallahassee Regional A/P, State Capital Complex and Mission San Luis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3023 8458 3036 8466 3053 8453 3044 8427 TIME...MOT...LOC 1933Z 212DEG 13KT 3038 8457 IG3
Special weather statement, Jul 17, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
401 PM EDT Sat Jul 17 2021
FLZ026-172045-
Liberty FL-
401 PM EDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LIBERTY COUNTY
IN THE FLORIDA BIG BEND UNTIL 445 PM EDT...
At 400 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Blountstown, moving north at 5 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Woods and Jensen Place.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3036 8504 3036 8503 3037 8504 3038 8502
3038 8485 3020 8494 3020 8500
TIME...MOT...LOC 2000Z 178DEG 5KT 3027 8497
38-GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:03 PM EDT | Special Weather Statement | TAE | Jefferson | 42 min |
| Jul 17, 1:27 PM EDT | Special Weather Statement | TAE | Taylor | 48 min |
| Jul 17, 1:35 PM EDT | Special Weather Statement | TAE | Jefferson | 40 min |
| Jul 17, 2:15 PM EDT | Special Weather Statement | TAE | Jefferson | 45 min |
| Jul 17, 2:34 PM EDT | Special Weather Statement | TAE | Taylor | 41 min |
| Jul 17, 2:49 PM EDT | Special Weather Statement | TAE | Leon | 41 min |
| Jul 17, 3:34 PM EDT | Special Weather Statement | TAE | Leon | 41 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.